1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Yoghurt - odd behaviour

Discussion in 'Type 1 Diabetes' started by Alasdair, Nov 24, 2014.

  1. Alasdair

    Alasdair Type 1 · Well-Known Member

    Messages:
    140
    Likes Received:
    115
    Trophy Points:
    83
    Hey
    I'm always struggling to get breakfast because I'm in a rush so decided on something easy - yoghurt. My tub usually contains approx. 100g yoghurt, some flaxseed and a few blueberries. 1:1 ratio so I take the correct amount of Novorapid. I've also tried it minus any fruit and the result is always the same - hgh bs all morning! Today was a classic example:

    7:30am - BS 9.0. took levemir 14u
    8:50 am - yoghurt + blueberries - novorapid 1u
    12:25 - BS 12.3
    I was 8.3 when I took it at 8:50 and by 13:40 I was 11.4.

    I know my basal is correct and I know my carb counting is correct so I don't know what's going on but it happens every time!

    Any ideas?
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    I find eating as soon as I wake to be the best option to avoid high morning bg levels, why not up your insulin dose in the morning and see how you get on, you have to remember that insulin ratio's are not set in stone and do change from time to time.
     
  3. CarbsRok

    CarbsRok Type 1 · Well-Known Member

    Messages:
    4,696
    Likes Received:
    5,290
    Trophy Points:
    178
    If your blood sugar was 9 @ 7.30 then your basal is not correct.
    Try skipping breakfast and see what happens. Also consider injecting your bolus at least 20 mins before you eat as your insulin need to peek at the same time as the carbs hit your system.
     
  4. Alasdair

    Alasdair Type 1 · Well-Known Member

    Messages:
    140
    Likes Received:
    115
    Trophy Points:
    83
    my bs was 13 before bed so waking at 9 was fine. I've tested this many time and Dawn phenom is not an issue and my basal is correct and my ratio is correct - I've tested these many times with different foods/carb amounts /ratios/basal/carb free/no food.

    I'll try injecting a bit earlier tomorrow but to he honest my novorapid seems to do all of its work in the 5th hour when I can see a big drop so I'm slightly concerned that it'll only result in a hypo.
     
  5. Lottie89

    Lottie89 Type 1 · Well-Known Member

    Messages:
    59
    Likes Received:
    72
    Trophy Points:
    58
    I'm the same with yoghurt... My bloods could be 5.6 i would have 100ml of natural yoghurt which is appox 4g of carbs I'm on a 1:10 ratio so inject 1unit which should effectively drop me and at lunch I would be 6.1 .... I know it's not a massive jump but it stills goes against what it should be. When I eat porridge if I was at 5.6 have 20g porridge with milk which equates to 14g of carbs with 1unit of insulin my bloods at lunch would be 4.4 ... You'd expect the opposite with these foods. However I don't have an explanation why! Sorry x
     
  6. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278

    Alasdiar, your overnight bg levels dropped by 4 mmol so your basal dose isn't fine, had you gone to bed on 7mmol you would wake up hypo.

    They say when your basal dose is correct your fasting bg levels shouldn't fluctuate much more than 1.7mmol, so I do think you need to look at your basal doses again and possibly your I:C ratio's when that's sorted.
     
    • Like Like x 2
  7. Alasdair

    Alasdair Type 1 · Well-Known Member

    Messages:
    140
    Likes Received:
    115
    Trophy Points:
    83
    Fair point @noblehead but the reading was 13 3 hrs after dinner so I still had some Novorapid hanging about so I suspect it was that which caused the drop.

    Anyway - I ran with the same routine this morning but injected 20 mins earlier than eating and it worked a treat :)

    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook